MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-28
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.It is possible that inadvertent mishandling during unpackaging/ sheath removal and/or during preparation resulted in the reported stent shift; however, this cannot be confirmed.The reported stent dislodgement appears to have resulted from subsequent use error as the physician tried to move the stent to the original position; however, the stent dislodged from the balloon.The xience alpine everolimus eluting coronary stent system instructions for use states: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.However, do not manipulate, touch, or handle the stent with your fingers, which may cause coating damage, contamination, or stent dislodgement from the delivery balloon.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the stent was observed to be shifted on the balloon during preparation of a 3.0 x 28mm xience alpine.The physician tried to move the stent to the original position; however, the stent dislodged from the balloon.There was no patient involvement.There was no clinically significant delay in procedure.A new xience alpine was used to complete the procedure.The physician commented that preparation of the device was done by a doctor in training and the stent might have caught on the protective sheath during removal, but this could not be confirmed.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6775193
Report Number2024168-2017-06503
Device Sequence Number750360
Product Code NIQ
UDI-Device Identifier08717648199370
UDI-Public08717648199370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue Number1125300-28
Device Lot Number6101941
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1